MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 12/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.If explanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that one of the haptics of lens model, ar40e monofocal iol (intraocular lens) had twisted during its deployment in the anterior chamber, which made the implantation impossible.It was removed and replaced with another lens, which lengthened the procedure.The incision had to be enlarged.Sutures and vitrectomy were performed.There were no patient injuries nor adverse effects with second lens.No additional information provided.
 
Additional Manufacturer Narrative
The intraocular lens (iol) was not returned for visual evaluation.Should the material be returned at a later stage, the investigation will be re-opened and a supplemental report filed.Additional information: manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification. a search revealed that no additional complaints for this order number have been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8376145
Report Number2648035-2019-00252
Device Sequence Number2371064
Product Code HQL
UDI-Device Identifier05050474501898
UDI-Public(01)05050474501898(17)230814
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2023
Device Model NumberAR40E
Device Catalogue NumberAR40E00070
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer08/12/2019
10/25/2020
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date09/03/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Date Report Sent to FDA01/01/2005